Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 38, NWS Riverton, WY

July 13, 2011Johnson County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jul 13, 2011, 5:33 PM MDT for Johnson County, Wyoming. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2011, 5:33 PM MDT (23:33 UTC)
Expired
Jul 13, 2011, 6:30 PM MDT
In force
57 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Johnson County, WY

The radar

The Riverton/Lander radar (KRIW), 219 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 11.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 197 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
197 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

817 
WUUS55 KRIW 132333
SVRRIW
WYC019-140030-
/O.NEW.KRIW.SV.W.0038.110713T2333Z-110714T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
533 PM MDT WED JUL 13 2011

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL JOHNSON COUNTY IN NORTH CENTRAL WYOMING...

* UNTIL 630 PM MDT

* AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  I90 EXIT 69...OR 11 MILES EAST OF BUFFALO...AND MOVING EAST AT 20
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  I90 EXIT 73 AROUND 540 PM MDT.
  I90 EXIT 91 AROUND 625 PM MDT.

THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 63 AND
95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4424 10662 4442 10661 4447 10600 4417 10600
TIME...MOT...LOC 2332Z 272DEG 17KT 4433 10649
WIND...HAIL 60MPH 1.00IN

$$

MEUNIER
2 follow-up statements
033 
WWUS55 KRIW 132353
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
553 PM MDT WED JUL 13 2011

WYC019-140030-
/O.CON.KRIW.SV.W.0038.000000T0000Z-110714T0030Z/
JOHNSON WY-
553 PM MDT WED JUL 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
JOHNSON COUNTY UNTIL 630 PM MDT...

AT 549 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
MILES NORTHEAST OF I90 EXIT 73...OR 21 MILES EAST OF BUFFALO...MOVING
EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
JOHNSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4424 10662 4442 10661 4447 10600 4417 10600
TIME...MOT...LOC 2353Z 248DEG 29KT 4439 10626
WIND...HAIL 60MPH 1.50IN

$$

MEUNIER
432 
WWUS55 KRIW 140021
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
621 PM MDT WED JUL 13 2011

WYC019-140031-
/O.EXP.KRIW.SV.W.0038.000000T0000Z-110714T0030Z/
JOHNSON WY-
621 PM MDT WED JUL 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JOHNSON COUNTY WILL
EXPIRE AT 630 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4424 10662 4442 10661 4447 10600 4417 10600
TIME...MOT...LOC 0021Z 248DEG 29KT 4447 10597

$$

MEUNIER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:45 PM MDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jul 13, 2:45 PM MDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
245 PM MDT WED JUL 13 2011

SHORT TERM...TONIGHT THROUGH SATURDAY
ANOTHER ACTIVE AFTERNOON AS EXPECTED AS SURFACE DEW POINTS HAVE
HELD IN THE 40S TO LOWER 50S WITH WARMER TEMPERATURES THAN
YESTERDAY. IN ADDITION...APPROACHING SHORTWAVE TO OUR
SOUTHWEST...TWO ACTUALLY...ARE AIDING IN INCREASED CONVECTION IN
OUR SWRN ZONES. LAPS ANALYSIS IS INDICATING 500 TO 1000 J/KG OF
CAPE ACROSS THE AREA WITH LI'S OF -2 TO -4. POTENTIAL FOR
STRONGER STORMS WILL CONTINUE INTO THE EVENING BEFORE WINDING
DOWN. A FEW STORMS HAVE EVEN INDICATED ROTATION THIS AFTERNOON
WITH THE GOOSEBERRY CREEK REST AREA STORM BEING THE STRONGEST.
THUNDERSTORM THREAT WILL BE SIGNIFICANTLY LOWER THE NEXT COUPLE
DAYS ACROSS MUCH OF THE AREA AS THE DRIER SOUTHWEST AIR TO THE
SOUTHWEST MAKES IT WAY INTO THE AREA. HOWEVER...THE APPROACH OF
THE PACNW TROUGH WILL KEEP THE THUNDERSTORM THREAT ACROSS THE FAR
NORTHWEST THE NEXT COUPLE DAYS. AN ISOLATED STORM ALSO CAN'T BE
RULED OUT FOR JUST ABOUT ANY MOUNTAIN LOCATION BUT THE NORTHWEST
IS MOST FAVORABLE. SHOULD CONTINUE TO SEE SOME BREEZY TO LOCALLY
WIND AREAS AND LOWER MIN RH'S FOR INCREASED FIRE CONCERNS BUT SO
FAR ALL AREAS ARE STILL NON-CRITICAL AND WIND SPEEDS DON'T LOOK
THAT SIGNIFICANT OR WIDESPREAD TO MEET RED FLAG CRITERIA.

LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY

GLOBAL MODELS ARE IN GOOD AGREEMENT WITH A DRY SOUTHWEST FLOW ACROSS
THE AREA SATURDAY...BETWEEN AN UPPER LOW/TROUGH ACROSS THE WEST
COAST...AND A VERY STRONG RIDGE OVER THE SOUTHERN/SOUTHEAST STATES.
PRECIPITABLE WATER VALUES ARE PROJECTED TO BE AROUND 0.25 OF AN
INCH...SO DRY CONDITIONS ARE EXPECTED SATURDAY.  BREEZY SOUTHWEST
WINDS ARE EXPECTED...ESPECIALLY OVER THE WIND CORRIDOR SATURDAY. IN
ADDITION...VERY LOW RH IS EXPECTED...BUT FUELS ARE NOT CONSIDERED
CRITICAL SO FIRE WEATHER HIGHLIGHTS WILL NOT BE NEEDED.

MODELS CONTINUE TO SHOW THE STRONG RIDGE OVER CENTRAL/SE CONUS
BUILDING WESTWARD SUNDAY AND MONDAY.  THIS WILL HAVE TWO MAIN
IMPACTS...WARMER TEMPERATURES...AND ODDLY ENOUGH A SLIGHTLY BETTER
CHANCE FOR DIURNAL CONVECTION.  AS THE RIDGE SHIFTS WEST...THE VERY
DRY AIRMASS OVER THE AREA WILL ALSO RETROGRADE WESTWARD...BEING
REPLACED BY HIGHER PRECIPITABLE WATER VALUES.  THIS HIGHER MOISTURE
CONTENT WILL BE OFFSET BY INCREASING HEIGHT FIELDS AND SYNOPTIC
SUBSIDENCE...ESPECIALLY SUNDAY.  HOWEVER...COULD STILL SEE SOME
ISOLATED CONVECTION MAINLY OVER THE EAST/SOUTH SUNDAY
AFTERNOON/EVENING.

ISOLATED TO SCATTERED CONVECTION IS EXPECTED AREA WIDE MONDAY WITH
VERY WARM/HOT TEMPERATURES.  CONVECTION WILL BE MAINLY DIURNAL...BUT
SOME OF THE ACTIVITY COULD LAST INTO THE WEE HOURS MONDAY NIGHT.

MODELS ARE SHOWING A STRONG SHORTWAVE TROUGH PUSHING EAST NORTHEAST
OUT OF THE PACIFIC NORTHWEST ACROSS THE EXTREME NORTHERN ROCKIES
INTO SOUTHERN CANADA TUESDAY.  THIS IS EXPECTED TO SOMEWHAT FLATTEN
THE RIDGE OVER THE FORECAST AREA TUESDAY/WEDNESDAY.  MUCH OF THE
ENERGY WITH THIS SYSTEM WILL REMAIN NORTH OF THE AREA.  THE
ASSOCIATED COLD FRONT COULD PUSH ACROSS THE AREA TUESDAY
NIGHT/WEDNESDAY...BUT LONG RANGE MODELS DIFFER ON HOW FAR SOUTH AND
THE DEGREE OF ANY COOLING.  EITHER WAY...ENOUGH MOISTURE WILL BE
AVAILABLE FOR THE CONTINUATION OF DIURNAL ISOLATED/SCATTERED
CONVECTION.

TEMPERATURES ARE EXPECTED TO BE 5-10 DEGREES ABOVE AVERAGE WITH SOME
AREAS ABOUT 15 DEGREES ABOVE AVERAGE.  THE HOTTEST DAYS APPEAR
TO BE SUNDAY AND MONDAY...WITH WIDESPREAD 90S IN THE LOWER
ELEVATIONS...ESPECIALLY EAST OF THE DIVIDE.  SOME AREAS IN THE BIG
HORN BASIN WILL LIKELY HIT THE CENTURY MARK SUNDAY AND/OR MONDAY.

AVIATION...
SCATTERED THUNDERSTORMS WILL RESULT IN LOCAL MVFR CONDITIONS AND
ISOLATED IFR CONDITIONS ACROSS ALL OF CENTRAL AND WESTERN WYOMING
THROUGH THIS EVENING. THEN AS DRIER MORE STABLE AIR WORKS ITS WAY
INTO THE AREA FROM THE SOUTHWEST...DRY AND BREEZY WEATHER ALONG WITH
VFR CONDITIONS CAN BE EXPECTED THURSDAY. SOUTHWEST WINDS OF 20 TO
30 MPH CAN BE EXPECTED FROM KRKS TO KCPR THURSDAY.

FIRE WEATHER...
TEMPERATURES WILL WARM AND MINIMUM RH'S WILL LOWER OVER THE NEXT
COUPLE DAYS ALONG WITH BREEZY TO LOCALLY WINDY AREAS. THE
THUNDERSTORM THREAT WILL DIMINISH AFTER TODAY TO MAINLY ISOLATED
COVERAGE IN THE HIGH COUNTRY...ESPECIALLY THE YELLOWSTONE NATIONAL PARK.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SKRBAC
LONG TERM...WM
AVIATION...BERC
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jul 13, 4:00 AM MDT, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
400 AM MDT WED JUL 13 2011

WYZ001>020-022>030-141200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
400 AM MDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING.  GUSTY OUTFLOWS TO 45 MPH ALONG WITH LIGHTNING WILL BE THE
PRIMARY THREATS.  SOME HEAVY RAIN AND SMALL HAIL REMAIN POSSIBLE.

RIVERS AND CREEKS WILL REMAIN HIGH AND SWIFT IN MANY AREAS...FOR AT
LEAST THE NEXT SEVERAL DAYS...WITH MOST OF THEM CONTINUING TO SLOWLY
RECEDE. ONLY LOCALIZED MINOR FLOODING OF MAINLY AGRICULTURE LAND IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING
OVER THE WESTERN AND NORTHERN MOUNTAINS...THEN THE NORTHERN
MOUNTAINS FRIDAY.

VERY WARM TEMPERATURES...BREEZY CONDITIONS...AND LOW RELATIVE
HUMIDITY...ESPECIALLY IN THE WIND CORRIDOR FROM ROCK SPRINGS TO
CASPER...THURSDAY THROUGH SATURDAY...WILL ALL COMBINE FOR AN
ELEVATED FIRE SPREAD RISK...ANYWHERE FUELS HAVE CURED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER...SUCH AS
FLOODING...HAIL OF ANY SIZE...AND WIND GUSTS OVER 40 MPH...TO THE
NATIONAL WEATHER SERVICE AT 1-800-211-1448. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jul 13, 4:18 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
418 PM MDT WED JUL 13 2011

WYZ019-020-030-132330-
EAST SWEETWATER COUNTY-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
418 PM MDT WED JUL 13 2011

SCATTERED THUNDERSTORMS WILL BE TRACKING NORTHEAST ACROSS NORTHEAST
SWEETWATER...SOUTHEAST FREMONT AND SOUTHWEST NATRONA COUNTIES
THROUGH 445 PM AND ACROSS CENTRAL NATRONA COUNTY BY 5 PM. EXPECT
LOCALLY HEAVY RAINFALL...POSSIBLE SMALL HAIL AND OCCASIONAL CLOUD
TO GROUND LIGHTNING WITH THESE STORMS.

IF BOATING ON PATHFINDER AND ALCOVA RESERVOIRS...HEAD TO SHORE AS
SOON AS THREATENING WEATHER APPROACHES.

LIPSON
Local storm report, Jul 13, 4:34 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
434 PM MDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     FUNNEL CLOUD     PINEDALE                42.87N 109.86W
07/13/2011                   SUBLETTE           WY   NWS EMPLOYEE

0145 PM     HAIL             17 SSE MEETEETSE        43.93N 108.74W
07/13/2011  E1.00 INCH       HOT SPRINGS        WY   TRAINED SPOTTER

&&

DLIPSON
Special weather statement, Jul 13, 4:36 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
436 PM MDT WED JUL 13 2011

WYZ028>030-132315-
EAST SWEETWATER COUNTY WY-FLAMING GORGE WY-ROCK SPRINGS AND GREEN
RIVER WY-
436 PM MDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SWEETWATER COUNTY UNTIL
515 PM MDT...

AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR U.S. HWY 191 MILE MARKER 520...OR 20 MILES
SOUTHEAST OF GREEN RIVER...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
U.S. HWY 191 MILE MARKER 520 AROUND 445 PM MDT.
U.S. HWY 191 MILE MARKER 510 AROUND 505 PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 105 AND
109.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4162 10922 4144 10888 4114 10926 4124 10946
TIME...MOT...LOC 2236Z 213DEG 16KT 4127 10929
Special weather statement, Jul 13, 4:48 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
448 PM MDT WED JUL 13 2011

WYZ009>011-132330-
BIGHORN MOUNTAINS SOUTHEAST WY-NORTHEAST JOHNSON COUNTY WY-SOUTHEAST
JOHNSON COUNTY WY-
448 PM MDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JOHNSON COUNTY UNTIL 530
PM MDT...

AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
SADDLESTRING TO SADDLESTRING TO 6 MILES NORTHEAST OF U.S. HWY 16 MILE
MARKER 70...AND MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
U.S. HWY 16 MILE MARKER 90 AROUND 500 PM MDT.
STATE HWY 196 MILE MARKER 290...I90 EXIT 47 AND BUFFALO AROUND 505 PM
MDT.
FORT PHIL KEARNY...JOHNSON COUNTY FAIRGROUNDS...I25 MILE MARKER
290...JCT I90 AND I25...I90 EXIT 53...I90 EXIT 51 AND LAKE DE SMET
AROUND 510 PM MDT.
HWY JCT 87 AND I90 AROUND 515 PM MDT.
I90 MILE MARKER 60 AROUND 520 PM MDT.
I90 EXIT 65 AROUND 530 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 286 AND
299.

THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 43 AND
83.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4415 10624 4416 10690 4439 10696 4456 10710
      4457 10703 4456 10645 4438 10630
TIME...MOT...LOC 2248Z 271DEG 15KT 4453 10695 4439 10684
          4425 10680

MEUNIER
Special weather statement, Jul 13, 5:20 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
520 PM MDT WED JUL 13 2011

WYZ020-022-140030-
CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS-
520 PM MDT WED JUL 13 2011

...THUNDERSTORMS TO IMPACT NORTHERN AND EASTERN NATRONA
COUNTIES THROUGH 630 PM...

SCATTERED THUNDERSTORMS TRACKING NORTHEAST ACROSS NATRONA COUNTY
WILL AFFECT THE NORTHERN AND EASTERN PORTIONS OF THE COUNTY THROUGH
630 PM INCLUDING THE CASPER AREA AS WELL AS CASPER MOUNTAIN. EXPECT
LOCALLY HEAVY RAINFALL AND OCCASIONAL CLOUD TO GROUND LIGHTNING WITH
THESE STORMS.

LIPSON
Special weather statement, Jul 13, 5:27 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
527 PM MDT WED JUL 13 2011

WYZ030-140015-
EAST SWEETWATER COUNTY WY-
527 PM MDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SWEETWATER COUNTY UNTIL
615 PM MDT...

AT 521 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WAMSUTTER...MOVING NORTHEAST AT 15 MPH.

PEA SIZE HAIL IS POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
I80 EXIT 184 AROUND 555 PM MDT.
CRESTON JCT AND I80 EXIT 187 AROUND 605 PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 173 AND
197.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4163 10795 4168 10801 4192 10767 4171 10750
      4165 10783 4165 10791 4163 10792
TIME...MOT...LOC 2327Z 238DEG 14KT 4166 10792

LIPSON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 6:00 PM MDTSpecial Weather StatementRIWBig Horn60 min
Jul 13, 1:13 PM MDTSpecial Weather StatementRIWHot Springs47 min
Jul 13, 1:30 PM MDTSpecial Weather StatementRIWSublette30 min
Jul 13, 1:37 PM MDTSpecial Weather StatementRIWHot Springs38 min
Jul 13, 1:45 PM MDTSevere Thunderstorm WarningRIWBig Horn, Hot Springs, Park, Washakie45 min
Jul 13, 1:54 PM MDTTornado WarningRIWHot Springs, Park, Washakie36 min
Jul 13, 2:05 PM MDTSpecial Weather StatementRIW40 min
Jul 13, 2:09 PM MDTSpecial Weather StatementRIWSweetwater51 min
Jul 13, 2:25 PM MDTSevere Thunderstorm WarningRIWBig Horn, Washakie33 min
Jul 13, 2:33 PM MDTSpecial Weather StatementRIWNatrona42 min
Jul 13, 2:41 PM MDTSpecial Weather StatementRIWTeton49 min
Jul 13, 2:50 PM MDTSpecial Weather StatementRIWBig Horn40 min
Jul 13, 2:58 PM MDTSpecial Weather StatementRIW47 min
Jul 13, 2:59 PM MDTSpecial Weather StatementRIWTeton46 min
Jul 13, 3:01 PM MDTSpecial Weather StatementRIW44 min
Jul 13, 3:12 PM MDTSpecial Weather StatementRIWSublette48 min
Jul 13, 3:21 PM MDTSpecial Weather StatementRIWHot Springs39 min
Jul 13, 3:26 PM MDTSpecial Weather StatementRIW34 min
Jul 13, 3:28 PM MDTSpecial Weather StatementRIWSweetwater47 min
Jul 13, 3:33 PM MDTSpecial Weather StatementRIWHot Springs27 min
Jul 13, 3:49 PM MDTSpecial Weather StatementRIWBig Horn41 min
Jul 13, 4:00 PM MDTSpecial Weather StatementRIWHot Springs45 min
Jul 13, 4:07 PM MDTSpecial Weather StatementRIW38 min
Jul 13, 4:36 PM MDTSpecial Weather StatementRIWSweetwater39 min
Jul 13, 4:48 PM MDTSpecial Weather StatementRIWJohnson42 min
Jul 13, 5:27 PM MDTSpecial Weather StatementRIW48 min
Jul 13, 5:42 PM MDTSpecial Weather StatementRIWNatrona48 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.